Alert archive / New Jersey / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 110, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 30, 2025, 3:52 PM EDT for New Castle County, Delaware; Gloucester County, Salem County, New Jersey. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2025, 3:52 PM EDT (19:52 UTC)
- Expired
- Jun 30, 2025, 4:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties New Castle County, DE, Gloucester County, NJ, Salem County, NJ
The radar
The Dover AFB radar (KDOX), 87 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:14 PM EDT | MARINE TSTM WIND 41 | 1 Wnw Elsinboro Twp, NJ | Wunderground station KNJSALEM28. |
| Jun 30, 4:39 PM EDT | TSTM WND GST 46 | 1 Nne Salem, NJ | Wunderground station KNJSALEM7. |
| Jun 30, 4:39 PM EDT | MARINE TSTM WIND 46 | 1 Nne Salem, NJ | Wunderground station KNJSALEM7. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
258
WUUS51 KPHI 301952
SVRPHI
DEC003-NJC015-033-302030-
/O.NEW.KPHI.SV.W.0110.250630T1952Z-250630T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
352 PM EDT Mon Jun 30 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Central New Castle County in northern Delaware...
Northwestern Salem County in southern New Jersey...
West central Gloucester County in southern New Jersey...
* Until 430 PM EDT.
* At 352 PM EDT, a severe thunderstorm was located over Pennsville,
or 7 miles south of Wilmington, moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Wilmington, Pennsville, Carneys Point, New Castle, Penns Grove,
Salem, Woodstown, Alloway, Quinton, Swedesboro, Delaware City,
Beckett, Saint Georges, Delaware Memorial Bridge, Wilmington Manor,
and Bear.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3952 7565 3967 7566 3978 7532 3952 7529
TIME...MOT...LOC 1952Z 262DEG 13KT 3963 7555
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Staarmann1 follow-up statement
356
WWUS51 KPHI 302019
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
419 PM EDT Mon Jun 30 2025
DEC003-NJC015-033-302030-
/O.CON.KPHI.SV.W.0110.000000T0000Z-250630T2030Z/
New Castle DE-Salem NJ-Gloucester NJ-
419 PM EDT Mon Jun 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL NEW CASTLE...NORTHWESTERN SALEM AND WEST CENTRAL
GLOUCESTER COUNTIES...
At 419 PM EDT, a severe thunderstorm was located over Pennsville, or
8 miles south of Wilmington, moving east at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Wilmington, Pennsville, Carneys Point, New Castle, Penns Grove,
Salem, Woodstown, Alloway, Quinton, Swedesboro, Delaware City,
Beckett, Delaware Memorial Bridge, and Wilmington Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3952 7565 3965 7564 3978 7532 3952 7529
TIME...MOT...LOC 2019Z 266DEG 10KT 3962 7549
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
StaarmannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:51 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 30, 1:51 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
151 PM EDT Mon Jun 30 2025
.SYNOPSIS...
The stalled front across the southern half of the region will
slowly return northward as a warm front through tonight
followed by a cold front later Tuesday. High pressure builds
closer later Wednesday into Thursday before settling over our
area on Friday and into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
A stalled front lifts north as a warm front today, putting the
area fully into the warm sector ahead of the cold front on
Tuesday. Modest destabilization will occur under mostly sunny
skies to start the day. This will result another round of
scattered showers and thunderstorms developing as instability
builds on the order of 2000+ J/kg of SBCAPE. Shear increases a
bit compared to today with mid-level flow strengthening ahead of
an approaching trough. Convection will be a tad more widespread
compared to today as well given stronger forcing and PoPs have
increased to 65-75% across the southwestern half of the area.
Although shear increases, it will be the limiting factor for
severe potential. Given tall and skinny CAPE profiles though,
cannot rule out a few stronger downbursts producing damaging
wind gusts. SPC has most of the region in a MARGINAL (1/5) risk
for severe thunderstorms. Slow moving convection could also
result in some flash flooding, especially if developing over a
more urban area (something the latest CAM guidance continues to
hint at which is a touch concerning). WPC has a MARGINAL risk
(1/4) for excessive rainfall leading to flash flooding for most
of the area as well.
In terms of temperatures this afternoon, highs get into the
upper 80s to low 90s. Today marks the last day of lower Heat
Advisory criteria for the urban corridor (> 96 Heat Index for
two hours). Confidence has increased that we will hit this
criteria across the urban corridor today with mixing looking a
bit more limited and a Heat Advisory was issued as a result.
Heading into tonight, the warm front looks to clear northward of
the region and convection will slowly wane with its departure
and the loss of daytime heating, though some isolated showers or
a thunderstorm could linger, particularly across the northern
half of the region. Lows mainly in the 70s are expected.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The severe threat looks to come to an end around 00Z-03Z Wednesday,
but given the front slowing down Tuesday night, it is still near the
coastal areas by Wednesday morning. This will continue to lead to
the potential for lingering coverage of some showers or an isolated
rumble of thunder through Tuesday night into Wednesday morning. Lows
Tuesday night are in the mid 60s to low 70s.
Heading into Wednesday, our Tuesday cold front should be south and
east of our area by midday, and while temperatures do not look to
drop much, the dew points are forecast to lower some in the wake of
the cold front. Despite the presence of the upper-level trough, less
in the way of deeper moisture should keep the instability lower as
well. Given surface high pressure building closer to our area with
time, the chance for any showers and thunderstorms at this time is
little to none for the remainder of Wednesday into Wednesday night.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The upper level trough looks to become reinforced as it remains
across much of the Northeast through the end of the work week before
moving offshore over the weekend. At the surface, a high pressure
system continues to build in Thursday before settling over our area
on Friday and Saturday and moving offshore on Sunday.
While high pressure will be increasingly in control, a weak cold
front looks to sink southward during the afternoon and evening on
Thursday. This cold front looks to set off some showers and maybe an
isolated thunderstorm for areas near and NW of I-78. The remainder
of the forecast looks dry until Sunday when the high moves offshore.
Daytime temperatures in the 80s for most through Saturday, with
temperatures look to warm closer to 90 on Sunday. Dew points are
forecast to be in the low to mid 60s before increasing to around 70
on Sunday. Overall, the most pleasant day does look to be Friday
which should make for a nice forecast for the 4th of July.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of today...Primarily VFR, but scattered showers and
thunderstorms (40-60%) could bring periods of restrictions to
all terminals. Storms will be scattered, but slow-moving, thus
restrictions may last a bit longer than a standard thunderstorm
should there be one. Moderate confidence.
Tonight...Primarily VFR. Restrictions possible though with
scattered showers and thunderstorms (40-60%). Winds remaining
out of the south around 5-10 knots. Moderate confidence.
Outlook...
Tuesday through Tuesday Night...Restrictions likely (70-90%)
with showers and thunderstorms moving through, mainly in the
afternoon and evening.
Wednesday through Friday...VFR. No significant weather.
&&
.MARINE...
Sub-SCA conditions expected through today. A few showers and
thunderstorms possible, particularly in the afternoon. Seas
around 2 feet.
Near-SCA conditions possible tonight with wind gusts increasing
to around 20-25 knots. A few showers and thunderstorms remain
possible. Seas build to 3-4 feet.
Outlook...
Tuesday into Tuesday night...SCA issued for Atlantic Ocean zones
with wind gusts of 25-30 kts and seas reaching up 6 feet
expected. Showers and thunderstorms for the afternoon into
Tuesday night (60-80%).
Wednesday into Friday...Sub-SCA conditions expected.
Rip Currents...
Today, winds have become more onshore and will increase to around 10
knots by afternoon. The wave periods will remain around 8 to 9 sec.
with breaking waves around 2 to 3 feet. Thus, we'll keep a MODERATE
risk for the development of dangerous rip currents for the NJ Shore
and LOW risk for Delaware Beaches.
On Tuesday, winds turn more south-southwest and the period
will be around 7 seconds with breaking waves around 2 to 3
feet. Thus, we will continue with the MODERATE risk for the
development of dangerous rip currents for the NJ Shore and
LOW risk for Delaware Beaches.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ070-071-102-
104-106.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ015-017>019.
DE...Heat Advisory until 8 PM EDT this evening for DEZ001.
MD...None.
MARINE...Small Craft Advisory from 11 AM Tuesday to midnight EDT
Tuesday night for ANZ450>455.
&&
SYNOPSIS...AKL/Guzzo/Hoeflich
NEAR TERM...AKL/Hoeflich/MJL
SHORT TERM...AKL/Guzzo
LONG TERM...AKL/Guzzo
AVIATION...AKL/MJL
MARINE...AKL/OHaraHazardous weather outlook, Jun 30, 2:49 PM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 249 PM EDT Mon Jun 30 2025 MDZ012-015-019-020-011900- Kent MD-Queen Annes-Talbot-Caroline- 249 PM EDT Mon Jun 30 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...This afternoon and tonight. There is a MARGINAL RISK for severe thunderstorms on Monday. There is a MARGINAL RISK for excessive rainfall on Monday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a SLIGHT RISK for severe thunderstorms on Tuesday. There is a SLIGHT RISK for excessive rainfall on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MJL
In the hours before
Local storm report, Jun 30, 1:37 PM EDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
137 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM Tstm Wnd Gst 2 SW Long Neck 38.59N 75.18W
06/30/2025 M49 MPH Sussex DE Mesonet
Wunderground station KDEMILLS141.
&&
StaarmannLocal storm report, Jun 30, 1:56 PM EDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
156 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM Marine Tstm Wind 2 SW Long Neck 38.59N 75.18W
06/30/2025 M45 MPH Sussex DE Mesonet
Wunderground station KDEMILLS141. A second
peak gust measured with a separate cell.
&&
StaarmannLocal storm report, Jun 30, 2:38 PM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
238 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM Hail 2 NE Lenape 39.94N 75.62W
06/30/2025 M0.50 Inch Chester PA Public
Report from mPING: Half-inch (0.50 in.).
&&
StaarmannLocal storm report, Jun 30, 2:44 PM EDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
244 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM Marine Tstm Wind 2 W Fenwick Island 38.46N 75.09W
06/30/2025 M42 MPH Sussex DE Mesonet
WxFlow station at Walnut Lane in Fenwick
Island.
&&
StaarmannSpecial weather statement, Jun 30, 3:00 PM EDT, 52 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 300 PM EDT Mon Jun 30 2025 NJZ017>020-026-027-PAZ060-061-070-071-101>106-302100- Gloucester-Camden-Northwestern Burlington-Ocean-Coastal Ocean- Southeastern Burlington-Berks-Lehigh-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Long Beach Island, Wharton State Forest, Reading, Allentown, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 300 PM EDT Mon Jun 30 2025 ...Slow Moving Thunderstorms With Heavy Downpours and Gusty Winds This Afternoon... A band of showers and thunderstorms has developed across portions of southeastern Pennsylvania and southern New Jersey. These storms will move slowly north through the afternoon, and may be accompanied by brief heavy downpours, gusty winds, and small hail. Localized flash flooding may result in urbanized and poor drainage areas. Locally damaging winds gusts are possible as well. Remain alert for changing weather conditions and possible warnings this afternoon. Staarmann
Special weather statement, Jun 30, 3:33 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 333 PM EDT Mon Jun 30 2025 NJZ007-009-010-012-013-015-PAZ054-055-062-302300- Warren-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer- Carbon-Monroe-Northampton- Including the cities of Washington, Flemington, Somerville, New Brunswick, Freehold, Trenton, Jim Thorpe, Stroudsburg, Bethlehem, and Easton 333 PM EDT Mon Jun 30 2025 ...Slow Moving Thunderstorms With Heavy Downpours and Gusty Winds Through Early This Evening... A band of showers and thunderstorms has developed across portions of southeastern Pennsylvania and southern New Jersey. These storms will move slowly north through the remainder of the afternoon and early this evening, and may be accompanied by brief heavy downpours, gusty winds, and small hail. Localized flash flooding may result in urbanized and poor drainage areas. Locally damaging winds gusts are possible as well. Remain alert for changing weather conditions and possible warnings through this evening. Staarmann
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:19 AM EDT | Heat Advisory | PHI | New Castle | 13 hr |
| Jun 30, 1:16 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 44 min |
| Jun 30, 1:28 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 47 min |
| Jun 30, 1:34 PM EDT | Flash Flood Warning | PHI | Sussex | 3 hr |
| Jun 30, 1:55 PM EDT | Flash Flood Warning | PHI | New Castle | 4 hr |
| Jun 30, 2:23 AM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Gloucester, Salem | 52 min |
| Jun 30, 3:20 AM EDT | Small Craft Advisory | PHI | 47 hr | |
| Jun 30, 3:44 AM EDT | Special Marine Warning | PHI | 61 min | |
| Jun 30, 4:32 AM EDT | Flash Flood Warning | PHI | Atlantic, Cumberland | 103 min |
| Jun 30, 4:42 AM EDT | Special Marine Warning | PHI | 93 min | |
| Jun 30, 5:20 AM EDT | Special Marine Warning | PHI | 85 min | |
| Jun 30, 5:37 AM EDT | Severe Thunderstorm Warning | PHI | Cape May | 23 min |
| Jun 30, 7:51 AM EDT | Special Marine Warning | PHI | 37 min | |
| Jun 30, 12:45 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jun 30, 1:41 PM EDT | Special Marine Warning | PHI | 64 min | |
| Jun 30, 1:44 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Ocean | 46 min |
| Jun 30, 2:19 PM EDT | Flash Flood Warning | PHI | Camden, Gloucester | 4 hr |
| Jun 30, 2:35 PM EDT | Special Marine Warning | PHI | 55 min | |
| Jun 30, 3:14 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 46 min |
| Jun 30, 3:53 PM EDT | Special Marine Warning | PHI | 67 min | |
| Jun 30, 4:03 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth, Somerset | 42 min |
| Jun 30, 4:24 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Somerset | 51 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2025Severe Thunderstorm Warnings in Delaware, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.